Nearly three dozen young people have been hospitalized around the country in recent weeks for severe respiratory problems after vaping either nicotine or marijuana, stumping doctors treating them.
The Illinois, Minnesota and Wisconsin public health departments are investigating these cases and at least 20 additional emergency admissions that doctors suspect are related to vaping some substance, possibly even illegal street drugs or adulterated liquids laced with T.H.C., the ingredient that produces marijuana’s high.
There are also cases in California, which appear to be associated with vaping cannabis or cannabidiol oil.
Most of the patients were having difficulty breathing when they arrived at the hospital. Some patients also reported chest pain, vomiting and other ailments. The cases have ranged in severity, with some patients suffering severe lung damage that required weeks of treatment in the intensive care units...The CDC is beginning to investigate. Seems to me there are a couple of possibilities: a mystery chemical agent in random batches of vaping juice, or it's quite a coincidence. I wonder what it is?